How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Veterinarian101 Your Own Question
Veterinarian101
Veterinarian101, Dog Veterinarian
Category: Dog
Satisfied Customers: 922
Experience:  Veterinarian with further qualifications in Animal Behaviour. Knowledgable on dog diseases, behaviour and health.
65104486
Type Your Dog Question Here...
Veterinarian101 is online now

I have accedentally just given my dog more than usual dose

Customer Question

I have accedentally just given my dog more than usual dose of insulin and I am worried about the out come of this instead of 11 I gave him 15 and so gave him a little bit more food please advise
Submitted: 4 years ago.
Category: Dog
Expert:  Veterinarian101 replied 4 years ago.
An extra 4 IU is unlikely to be a huge problem. Give Jasper some more food, preferably some wet food and then some dry food following.

The biggest concern is that the glucose levels in the blood may go too low. The best way to avoid this is to give small meals every 2-3 hours.

If the glucose levels get too low, your dog may become quiet or have seizures. If this occurs rub some honey on your dog's gums and try to syringe a small amount of sugary water into their mouth. When the recover then feed them again.

It is only likely to be an issue in the next 6-8 hours but feeding regularliy should avert any problem.

Then give a normal dose of insulin for your next dose.

I hope this helps and let me know if you have any furthe questions.